MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire became fractured inside the microcatheter.The guidewire was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated d4 expiration date - added d4 - gtin - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject guidewire was returned in two fragments.The proximal end was inspected, and two fractures were noted with the core wire exposed at roughly 189.5cm and 190cm.The distal end was inspected, and the platinum wire was stretched.The core wire was observed through the distal tip dome.The functional inspection was not performed due to the subject guidewire being broken/fractured.The reported 'guidewire broken/fractured during use' was confirmed.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the operator was rotating the tail end of the subject guidewire, there was no change at the front end of the guidewire.Then, the physician withdrew the microcatheter and the subject guidewire and found that the subject guidewire was fractured during an external inspection.Additional information provided by the customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patients anatomy was moderately tortuous.The same microcatheter was used to finish the procedure.The device was returned and it was confirmed that the subject guidewire had been fractured at approx.10cm from the distal tip, there was also stretching noted to the subject guidewire.It is probable that there may have been anatomical and/or procedural factors present during the clinical procedure that may have caused the reported subject guidewire fracture, it is probable that the subject guidewire was then stretched during removal from the patient.An assignable cause of procedural factors will be assigned to the reported and 'guidewire broken/fractured during use' as well as the analyzed 'guidewire distal tip broken/fractured during use' and 'guidewire distal tip stretched', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22624026
Report Number3012931345-2025-00122
Device Sequence Number9261090
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)271121(10)0000753773
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326010
Device Lot Number0000753773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR18 MICROCATHETER (NON STRYKER).
Patient Age68 YR
Patient SexMale
Patient Weight63 KG
Patient RaceAsian